Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest the usage of Pyridium for bladder infection

Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4460 Questions

default
Posted on Tue, 12 Aug 2014 in Elderly Problems
Question: As expressed in my last question. My 89 year old mother has fractured her pelvis. She is in a skilled care nursing home facility, for re-hab.
She has a history of bladder infections. A bladder infection began when she arrived at the facility. She knows from a burning feeling. I brought from home a prescription from home she had left over, from a previous infection. Phenazopyridine, prescribed for 4 days then stop. The facility obtained pyridium.
Somehow an in house doctor at the facility made the length of time to take the pyridium, 10 days. We are now at day 6 of using the pyridium. She is very dried out. Her mouth is so dry it is affecting her appetite. My thought is a UA needs to done now. We may have gotten the benefit of the medicine; hence enduring the side effect is no longer needed.
Your input on this situation is requested??? ....... XXXXXXX
doctor
Answered by Dr. Naveen Kumar Sharma 3 hours later
Brief Answer:
Pyridium is not a antibiotic

Detailed Answer:
Hello,
I have read your case, And I want to tell you that Pyridium is not a antibiotic, so it is not given for fix duration. It can be given for long time for burning in urine. Dry mouth is not a known side effect of this and most probably is is due to Glucoma medicines.
As far as pyridium is concerned, you can safely discontinue it if she is not having any burning in urine now.
I hope this answer will help you. Let me know if you want to ask any other question.
Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Phenazopyridine

doctor1 MD

I was told last week that i had a urinary tract infection because i had pain and had blood in inurine. Just hung up with Doc and they said that was not it ..that my blood pressure last week was 170/110. Maybe i had a kidney stone. However I am feeling mucj bertter since taking 500 mg of amoxicaiilan for 6.5 days

doctor1 MD

I am having symptoms of a bladder infection. I have no bladder cramps, rather pain in my urether. I have some meds, about a year old which I have kept for an emergency like I'm having. I have phenazopyridine , 200 mg; smz/ tmp , 400-80mg; and...

doctor1 MD

i am a 40 year old female (smoker) soon to be 41 next month. i have had microscopic hematuria for over a year and my physician performed to urine cytologies during this time that came back negative. My brother was recently diagnosed with bladder cancer and now my physician wants me to have a cystoscopy, shouldn't a cystoscopy been done already since tx with cipro, etc.....never relieved my urinary tract symptoms? the only thing that relieves my urinary tract is pyridium.....

doctor1 MD

I believe my wife has Sepsis (urinary infection). She has taken the last of her medication provided by a medical doctor in Winnipeg ( Phenazopyridine Hydrochloride 97.5 mg). We are currently in Arizona. She is currently suffering from acute chills...

doctor1 MD

Hi,

I am 37 years old and had blood work and urine test done which showed that I have a urinary tract infection. My symptoms are cloudy urine with a distinct smell. I was prescribed an antibiotic. I noticed this morning that I had blood in my stool could this be related to my infection ?

doctor1 MD

Have had what feels like a bladder infection. My Dr. tested for infection,and there is none, so will not give me antibiotic. This has been happening to me at least once a year for 20 years. Taking o/c azo, which is like pyridium, not as strong. Waiting to see a urologist, appointment in 2 weeks. Now I have developed leg cramps when I try to sleep. Is this from the o/c meds, or is it low potassium?

doctor1 MD

spent a week in XXXXXXX when came back had issues with bowel movements, no feel like urinate but have difficulties, went to a clinic they tested urine for infection plus took an ex ray but did not see anything abnormal the worse now I cannot urine...